CASE REPORT
Year : 2016  |  Volume : 7  |  Issue : 2  |  Page : 96-98

Warfarin and phenytoin drug interaction with possible purple glove syndrome


Department of Clinical and Administrative Pharmacy, University of Georgia College of Pharmacy, Georgia, United States

Correspondence Address:
Stephanie V Phan
1000 Jefferson Street, Albany - 31701, Georgia
United States
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.184774

Rights and Permissions

Though the impact of phenytoin on warfarin has been reported to potentiate the anticoagulant effect or interact in a biphasic manner, the effect of phenytoin on warfarin appears to be unpredictable and dependent upon multiple factors. Additionally, purple glove syndrome has rarely been reported secondary to therapeutic doses of oral phenytoin. We report on the case of a patient who experienced international normalized ratio (INR) fluctuations upon initiation of warfarin and phenytoin concurrently and who subsequently required discontinuation of therapeutic-dose phenytoin secondary to possible purple glove syndrome.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4524    
    Printed63    
    Emailed0    
    PDF Downloaded452    
    Comments [Add]    
    Cited by others 1    

Recommend this journal